Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 267, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 14, 2004, 3:11 PM CDT for Webster County, Wright County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2004, 3:11 PM CDT (20:11 UTC)
- Expired
- Sep 14, 2004, 4:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 61 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 897 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 142011 SVRSGF MOC225-229-142100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 311 PM CDT TUE SEP 14 2004 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WRIGHT COUNTY IN SOUTHWEST MISSOURI. WEBSTER COUNTY IN SOUTHWEST MISSOURI. * UNTIL 400 PM CDT. * AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF NIANGUA...OR 24 MILES NORTH OF AVA...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN WEBSTER AND NORTHWESTERN WRIGHT COUNTIES...INCLUDING THE TOWNS OF DUNCAN AND GROVESPRING. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3749 9288 3724 9289 3731 9251 3750 9255 $$ TERRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 1:58 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Sep 14, 1:58 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 158 PM CDT TUE SEP 14 2004 .DISCUSSION... NOT TOO MUCH TO TALK ABOUT IN THE SHORT TERM. WARM AND HUMID AIRMASS HAS OVERSPREAD THE AREA WITH EVEN SOME SPOTTY SHOWERS DEVELOPING THIS AFTERNOON. COULD SEE A COUPLE SHOWERS LINGER INTO THE EARLY EVENING HOURS...BUT LOSE OF HEATING SHOULD PUT THE KIBOSH ON ANY LINGERING ACTIVITY. COLD FRONT STILL FORECAST TO DROP SOUTHEASTWARD INTO NORTHERN PORTIONS OF THE CWA LATE WEDNESDAY AFTERNOON...MOVING ACROSS THE AREA WEDNESDAY NIGHT. AIRMASS AHEAD OF THE FRONT SHOULD BECOME UNSTABLE AND MORE IMPORTANTLY UNCAPPED. UPPER LEVEL FORCING LOOKS WEAK...BUT LOW LEVEL CONVERGENCE ALONG THE FRONT SHOULD BE ENOUGH TO KICK OFF SCATTERED SHOWERS AND THUNDERSTORMS. AS SUN SETS THE ATMOSPHERE SHOULD BEGIN TO STABILIZE...SO BEST CHANCES OF SEEING PRECIPITATION WILL BE ACROSS CENTRAL MISSOURI...WITH CHANCES DWINDLING SOUTH FROM THERE AS THE TIMING OF THE FROPA BECOMES INCREASINGLY LESS FAVORABLE. AFTER THE MODEST PRECIPITATION CHANCES TOMORROW AND TOMORROW NIGHT...OUR AREA WILL RETURN TO THE SEMI-ARID CONDITIONS THAT WE ARE BECOMING INCREASINGLY ACCUSTOMED TO. COOLER AND DRIER AIR WILL FILTER SOUTHWARD INTO THE AREA THURSDAY. WINDS WILL PICK UP FRIDAY AS PRESSURE GRADIENT BETWEEN IVAN AND HIGH PRESSURE TO THE NORTH SHOULD FRESHEN UP THE NORTHEAST WINDS...ESPECIALLY OVER EASTERN PORTIONS OF THE OZARKS. MUCH OF HOW THINGS PAN OUT IN THE EXTENDED WILL DEPEND ON WHAT EFFECTS THE VERY LARGE AND POWERFUL IVAN WILL HAVE ON THE OVERALL PROGRESSION OF WEATHER SYSTEMS ACROSS THE COUNTRY. TYPICALLY STRONG HURRICANES THAT MEANDER NORTHWARD INTO THE MID LATITUDES HAVE A WAY OF REALLY SLOWING DOWN THE PROGRESSION OF SYSTEMS...AND REALLY DONT SEE ANY REASON WHY IVAN SHOULD BE ANY DIFFERENT. WITH THAT IN MIND...AND CONSIDERING THE KNOWN GFS BIAS TO BE MUCH TOO STRONG AND MUCH TOO QUICK WITH EARLY SEASON COLD AIR INTRUSIONS GENERAL CONSENSUS WITH SURROUNDING OFFICES HAS BEEN TO DISCOUNT LAST NIGHTS GFS RUN WITH ITS STRONG AND FAST COLD AIR INTRUSION. FOR OUR GOING GRIDS THAT MEANS NOT MANY CHANGES TO THE CURRENT FORECAST...WITH CONTINUATION OF ABOVE AVERAGE TEMPERATURES AND NO PRECIPITATION THROUGH DAY 7. IZZI && .AVIATION... WIDELY SCATTERED SHOWERS HAVE DEVELOPED IN CUMULUS FIELD OVER CENTRAL/WESTERN MO THIS AFTERNOON. HAVE UPDATED TWEB ROUTES FOR PRECIP UNTIL 02Z. THEREAFTER CONVECTION SHOULD DIE OUT RAPIDLY WITH LOSS OF DAYTIME HEATING. MODEL FORECAST SOUNDINGS SHOW SOUTHWEST WINDS AROUND 35 KTS DEVELOPING JUST OFF THE SURFACE OVERNIGHT AHEAD OF APPROACHING UPPER TROUGH OVER THE CENTRAL HIGH PLAINS. SO HAVE INCLUDED WIND SHEAR IN TAFS AND WESTERN TWEB ROUTES AFTER 02Z. TERRY && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Sep 14, 1:00 PM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT TUE SEP 14 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 100 PM CDT TUE SEP 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED THUNDERSTORMS. AREAS AFFECTED AND TIMING: THE ENTIRE OUTLOOK AREA THROUGH EARLY EVENING. DISCUSSION: ISOLATED SHOWERS AND POSSIBLY A THUNDERSTORM OR TWO WILL AFFECT THE OUTLOOK AREA THROUGH EARLY EVENING. NO SEVERE THUNDERSTORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT AS A COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. IZZI
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.